advertisement
Question
Posted by: mamalove | 2011/10/07

anti-depressants, weaning

i previously posted a question on weaning from serdep. i took your advice, and started off with one every second day, then half tablet every second day, and so on, i did the one every second day for about 2 weeks and then the half every second day for about 2 weeks and now i''ve just stopped completely. but i still feel strange, dizzy and very very tired. also emotional. how long will it take for me to feel normal again? i cannot afford to see the prescribing psychiatrist again, its almost R1000 to see her.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I wasnt suggesting a specific programme for weaning yourself off the meds - I don't know you. And that is absolutely, firmly, the job of the doctor who prescribed the med for you. And to charge almost R 1000 for advice caused by the medication she prescribed, is predatory. Return to the last dose of the drug on which you felt OK, and stay there until you can see this or another less hyper-expensive doctor, to plan an even more gradual plan for coming off it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2011/10/08

I wasnt suggesting a specific programme for weaning yourself off the meds - I don't know you. And that is absolutely, firmly, the job of the doctor who prescribed the med for you. And to charge almost R 1000 for advice caused by the medication she prescribed, is predatory. Return to the last dose of the drug on which you felt OK, and stay there until you can see this or another less hyper-expensive doctor, to plan an even more gradual plan for coming off it.

Reply to cybershrink
Posted by: Maria | 2011/10/07

It sounds to me as if you weaned too fast and/or still need to be on the medication. I would not have gone from one pill a day to 1 pill every second day, rather 1 pill and half a pill on alternate days. You really need to speak to your doc, maybe a telephonic conversation? What I have done in the past is to type up whatever I needed to say and fax or email that to the doc, then she can just call you back with a response.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement